MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003C1775ST0
Medical Device Problem Codes Flaked (1246); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating of the distal shaft of the microcatheter (subject device) was peeling away when removed from the dispenser hoop.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter proximal shaft was bent and the distal shaft was flattened.The catheter tip and the hub were intact.There was a plastic material stuck to the proximal shaft 2cm from the hub.There was slight coating damage on the proximal shaft but there was no coating damage to the distal shaft.During functional inspection, the coating check was carried out and the coating was felt in the correct location.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.There were small flakes of coating identified on the catheter proximal shaft and this may have been perceived as coating peeling by the physician.Additional information provided by the customer indicated that there were no anomalies noted to the device after removal from packaging and the dispenser hoop was flushed before removing the catheter.Therefore the as reported hydrophilic peeling issue cannot be confirmed and will be assigned a cause of not confirmed as the coating was not found to be peeling during analysis.The as analyzed catheter hydrophilic coating issue , catheter shaft flat/crushed and catheter shaft kinked/bent will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product, during the procedure / upon removal of the product from the packaging / preparation of the product prior to use, a probable cause of handling damage was assigned.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the coating of the distal shaft of the microcatheter (subject device) was peeling away when removed from the dispenser hoop.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Update: the product investigation confirmed that the hydrophilic peeling issue of the subject catheter was not confirmed based on analysis.There were small flakes of coating identified on the catheter proximal shaft which may have been perceived as coating peeling by the physician.It is highly unlikely that the small flakes of coating may contributed to and/or cause any patient injury; therefore, this record has been deemed non-reportable.

Brand Name
EXCELSIOR XT-17 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10610724
Report Number3008881809-2020-00280
Device Sequence Number1152234
Product Code DQY
UDI-Device Identifier07613252714866
UDI-Public07613252714866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model NumberM003C1775ST0
Device Catalogue NumberM003C1775ST0
Device Lot Number22178608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1